MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO URETHRAL SUPPORT SYSTEM - HALO; ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO URETHRAL SUPPORT SYSTEM - HALO; ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Model Number BRD500HL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Micturition Urgency (1871); Inflammation (1932); Pain (1994); Urinary Retention (2119); Urinary Tract Infection (2120); Blurred Vision (2137); Dizziness (2194); Hernia (2240); Urinary Frequency / Polyuria (2275); Discomfort (2330); Depression (2361); Prolapse (2475); Hematuria (2558); Abdominal Distention (2601); Osteopenia/ Osteoporosis (2651); Fibrosis (3167); Dyspareunia (4505); Cramp(s) /Muscle Spasm(s) (4521); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions: the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® to urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align® to urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align® to urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align® to urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males and children under the age of 18.Cystoscopy can be considered at the physician¿s discretion.Do not use the align® to urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Post-operatively the patient is recommended to refrain from heavy lifting and/or exercise (i.E.Cycling, jogging) for at least three to four weeks and intercourse for one month.Adverse events: complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.2119, 2120, 1932="l".1928, 2475, 2275, 1871="nl".
 
Event or Problem Description
It was reported in the patient's plaintiff fact sheet, that as a result of having the product implanted, the patient has experienced pain, discomfort and extreme dryness during sexual intercourse, constant uti's and depression.Per additional information received on 11oct2021, the patient has experienced pain, discomfort, extreme dryness during sexual intercourse, urinary tract infections, depression, dyspareunia, mesh broken inside the patient, enterocele, severe cramps, cystocele, hernia, fibroids, rectocele, bladder infections, vaginal vault prolapse, uterine prolapse, urinary incontinence, urinary retention, recurrent vaginal pain, mesh exposure in vagina, urinary frequency, urinary leakage, urge incontinence, nocturia, urinary urgency, lower back pain, endocervical polyps, minimal urethral hypermobility, ovarian cyst, mild pelvic tenderness, hematuria, abdominal distention, osteoporosis, gastroesophageal reflux disease, low bone density, enlarged liver, nodule in the superior aspect of the right breast, chronic inflammation, foreign body giant cell reaction and fibrosis and benign squamous mucosa, dizziness, blurred vision and required additional surgical and non-surgical interventions.

Brand Name
ALIGN TO URETHRAL SUPPORT SYSTEM - HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key12688561
Report Number1018233-2021-80080
Device Sequence Number4538395
Product Code OTN
UDI-Device Identifier00801741016226
UDI-Public(01)00801741016226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2011
Device Model NumberBRD500HL
Device Catalogue NumberBRD500HL
Device Lot NumberHUTF0662
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVAULTA SOLO SYNTHETIC SUPPORT SYSTEM ANTERIOR; AVAULTA SOLO SYNTHETIC SUPPORT SYSTEM POSTERIOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight76